Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 15, 2018, 2:33 AM CDT for Brooks County, Hidalgo County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2018, 2:33 AM CDT (07:33 UTC)
- Expired
- Sep 15, 2018, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brooks County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 116 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WGUS54 KBRO 150733
FFWBRO
TXC047-215-151030-
/O.NEW.KBRO.FF.W.0030.180915T0733Z-180915T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
233 AM CDT SAT SEP 15 2018
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
North central Hidalgo County in Deep South Texas...
Southeastern Brooks County in Deep South Texas...
* Until 530 AM CDT.
* At 230 AM CDT, Doppler radar indicated a band of heavy showers
with embedded thunderstorms producing heavy rain across the warned
area. 2 to 4 inches of rain have fallen on already saturated
soils. Additional amounts of 1 to 3 inches can be expected. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Puerto Rico and Highway 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2677 9798 2668 9804 2655 9822 2663 9839
2667 9838 2678 9824 2693 9799
$$
CB2 follow-up statements
409
WGUS74 KBRO 150937
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
437 AM CDT SAT SEP 15 2018
TXC047-150943-
/O.CAN.KBRO.FF.W.0030.000000T0000Z-180915T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brooks TX-
437 AM CDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BROOKS COUNTY IS
CANCELLED...
Significant flooding is no longer expected to pose a threat, however
some ponding of water on roadways will likely continue. Please
continue to use caution, especially along Highway 281 and through
Hidalgo county.
LAT...LON 2676 9798 2668 9804 2655 9822 2663 9839
2668 9837 2678 9823 2678 9798
$$
TXC215-151030-
/O.CON.KBRO.FF.W.0030.000000T0000Z-180915T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-
437 AM CDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTH CENTRAL HIDALGO COUNTY...
At 433 AM CDT, Doppler radar indicated heavy rain across the warned
area. An estimated 4 to 6 inches of rain has fallen with an
additional quarter to half inch possible as storms move out of the
area. Flash flooding will likely continue until water is able to
recede.
Some locations that will experience flooding include...
Puerto Rico, Highway 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2676 9798 2668 9804 2655 9822 2663 9839
2668 9837 2678 9823 2678 9798
$$
CB187
WGUS74 KBRO 151030
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
530 AM CDT SAT SEP 15 2018
TXC215-151038-
/O.EXP.KBRO.FF.W.0030.000000T0000Z-180915T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-
530 AM CDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL HIDALGO COUNTY WILL
EXPIRE AT 530 AM CDT...
The heavy rain has ended and life threatening flooding is no longer
expected. Please use caution, as ponding of water may continue along
roadways.
LAT...LON 2676 9798 2668 9804 2655 9822 2663 9839
2668 9837 2678 9823 2678 9798
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:55 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 15, 12:55 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1255 AM CDT Sat Sep 15 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite and radar images as well as surface observations indicate bands of rain showers continue to develop across north-central and northeast portions of the CWA late tonight. In addition...low clouds and patchy fog continue to develop across portions of the Rio Grande valley. Ceilings were near 400ft at KBKS to near 6000ft at KBRO. Visibilities were near 3SM with fog at KBKS to near 4SM with heavy rain at KEBG. Expect MVFR to IFR conditions to continue to develop across the Rio Grande valley with patchy fog the rest of tonight into early Sat morning as the area of low pressure across the northern ranchlands continues to bring abundant moisture across the area. In addition...showers in the vicinity of local aerodromes will reduce visibilities with heavy rainfall. && .PREV DISCUSSION... /issued 641 PM CDT Fri Sep 14 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Tropical low pressure area over or near Kenedy county to drift slowly westward through Saturday. Bands and clusters of convection to rotate around the low with occasional convection to move into the vicinity or over the 3 terminal sites tonight through Saturday. General VFR conditions this evening with cigs possibly lowering to MVFR overnight or around sunrise before becoming VFR once again Saturday afternoon. Expect brief IFR to MVFR cigs or vsby conditions in and near the convection. General light and variable to southeast winds tonight and Saturday. PREV DISCUSSION... /issued 411 PM CDT Fri Sep 14 2018/ .Heavy rainfall threat continues for Deep South Texas today through Saturday... SHORT TERM (Tonight through Saturday Night): Satellite and radar images continue to indicate bands of rainshowers developing across the coastal sections of the CWA this morning as the broad area of low pressure across the western Gulf of Mexico continues to move towards the lower Texas coast. A large cluster of convection has developed across the western Gulf of Mexico this morning and there is still a remote possibility that a weak tropical depression could develop across the western Gulf but the window is so small for a depression to develop before the area of low pressure moves across the northeast Mexican coast and south Texas coast later today. Regardless of tropical development...the threat of heavy rainfall will continue across the Rio Grande valley and northern ranchlands today through Saturday as abundant tropical moisture across the western Gulf moves inland across the coastal sections of northeast Mexico and south Texas today. The 500mb inverted trough associated with the broad area of low pressure will move across the lower Texas coast today and additional bands of showers and isolated thunderstorms will develop across the coastal sections of the CWA this morning and move westward this afternoon as both the surface and upper level features move inland today. Low to mid level moisture will remain high across the area tonight into Saturday as the upper trough moves westward across the upper Rio Grande valley into Mexico Saturday. Rain chances will remain high today through Saturday and with precipitable water values above 2 inches...the threat of heavy rainfall will persist through the short term. With the recent heavy rainfall this past week...soils remain saturated across most of the CWA and the threat of flash flooding will persist today through Saturday. No changes are expected to the current flash flood watch for deep south Texas today through Saturday evening. Temperatures will be below normal today and Saturday with the cloud cover and high rain chances. Will mention locally heavy rain with showers and thunderstorms today and tonight. As far as impacts along the lower Texas coast...will continue coastal flood statements for minor tidal overflow at area beaches today through Saturday as tides are running about a foot above normal and during high tide water levels will approach the dune lines. If swells increase offshore the lower Texas coast than currently expected...a coastal flood advisory may be needed for the lower Texas coast as well as a rip current statement for a high risk of rip currents. LONG TERM (Sunday through Friday): The main concern for next week will be how quickly will the atms dry out as the remnants of the broad tropical low currently in place over the TX coastline moves steadily west allowing stronger 500 mb ridging to rebuild over the south central Plains states. The ECMWF and GFS pops have flipped positions today with the ECMWF coming in much drier through Day 7 versus the GFS which wants to hold onto slgt chc/chc pops in the longer range period. Believe that the pcpn chcs will not shut down dramatically in response to the tropical low/trough exiting the region. But instead will tend to linger on a bit as afternoon sea breeze/diurnal effects maintain some threat of patchy conv throughout next week. The ECMWF and GFS temp guidance are in pretty decent agreement throughout next week as the sunshine increases resulting in better diurnal heating effects. So will go close to long term model blend for highs and lows through Day 7. TS Isaac is expected to continue moving W/WNW across the Carib Sea reaching the NW Carib by Mon afternoon. A combination of GFS/ECMWF in addition input from WPC/NHC expects that the whatever is left of Isaac will likely move into the SC and SW Gulf of Mex as an open tropical wave on Fri 9/21. Stay tuned to the latest outlooks from NHC concerning the future of Isaac. MARINE (Today through Saturday Night): Seas were near 4 feet with east- southeast winds near 8 knots at buoy020 early this morning. Satellite and radar images indicate a burst of convection across the western Gulf of Mexico along the broad area of low pressure located across the western Gulf. Light southeast winds will prevail across the coastal waters today but winds and seas will be higher in and near thunderstorms that develop across the western Gulf of Mexico. It is still possible for a weak tropical depression to develop across the western Gulf but there is a very short window for a depression to develop before the area of low pressure moves across the northeast Mexican coast and south Texas coast later today. The pressure gradient will strengthen across the coastal waters tonight and winds will increase from the southeast as a result. Moderate southeast winds will prevail across the coastal waters tonight with low pressure across northeast Mexico and the Rio Grande valley. The pressure gradient will remain relatively strong across the lower Texas coast Saturday and moderate south winds will prevail across the coastal waters. Bands of showers and thunderstorms will continue to move across the coastal waters today through Saturday as the area of low pressure moves inland later today and moves westward tonight into Saturday. Sunday through Wed Night: As the tropical low pushes west this weekend and the remnants of Florence moves away from the Gulf of Mex, expect the PGF to remain pretty weak across the region as broad surface ridging remains in place. No SCA conditions expected through Wed. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flash Flood Watch through this evening for TXZ248>257-351-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 61/65
Hazardous weather outlook, Sep 14, 4:39 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 439 PM CDT Fri Sep 14 2018 TXZ248>257-351-353-152145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 439 PM CDT Fri Sep 14 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Scattered to numerous showers and isolated thunderstorms to develop across portions of the Rio Grande valley and the northern and western ranchlands tonight in association with a westward moving tropical wave and low pressure area. There remains a threat for heavy rain from slow moving or training showers and thunderstorms. Persistent heavy rain will be capable of producing flooding especially in poorly-draining and low-lying areas recently impacted by heavy rainfall. A Flash Flood Watch is in effect for all of deep south Texas through 7 PM CDT Saturday. Tropical funnel clouds are possible may briefly touch the ground. Minor coastal flooding or dune run up may be experienced during high tides tonight. A moderate risk of rip currents is expected at the beaches of South Padre Island and at Boca Chica Beach tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A flash flood watch to remain in effect for all of Deep South Texas until 7 pm Saturday. Heavy rain from showers and thunderstorms will continue to pose a threat, especially for low- lying poor drainage areas Saturday. Additional showers and thunderstorm development Sunday will also be capable of producing heavy rainfall with localized flooding possible. Minor coastal flooding or minor tidal overwash to the sand along Padre Island may be experienced during high tides through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation although may not be necessary, please relay any flooding to your local law enforcement or the National Weather Service. GMZ130-132-135-150-155-170-175-152145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 439 PM CDT Fri Sep 14 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Scattered to numerous showers and isolated thunderstorms will continue to produce locally higher wind gusts as high as 25 knots and seas as high as 7 feet. Also, isolated funnel clouds or brief water spouts are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday For Saturday another round of Scattered to numerous showers and isolated thunderstorms to produce locally higher wind gusts to 25 knots and seas approaching 7 feet at times. Also, isolated funnel clouds or water spouts are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:10 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Starr | 110 min |
| Sep 15, 3:05 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr | 3 hr |
| Sep 15, 3:16 AM CDT | Special Marine Warning | BRO | 59 min | |
| Sep 15, 3:35 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 3 hr |
| Sep 15, 4:19 AM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| Sep 15, 6:03 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Sep 15, 1:40 PM CDT | Special Weather Statement | BRO | Cameron | 65 min |
| Sep 15, 1:58 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 92 min |
| Sep 15, 2:08 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy | 112 min |
| Sep 15, 3:59 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 91 min |
| Sep 15, 4:24 PM CDT | Areal Flood Advisory | BRO | Kenedy | 69 min |
| Sep 15, 6:01 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 89 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.